• Welcome to Hair loss Experiences hair loss forum.

    Free impartial hair loss advice, hair transplant advice, hair loss medications and hair loss news.
    You can contact us directly at [email protected] if you experience any problems.

Minoxidil causing skin aging.

  • Thread starter Velvet Underground
  • Start date
V

Velvet Underground

valued member
I'm using Minoxidil 5% extra strength twice a day to maintain my hair. Recently I met up with an old girlfriend from several years ago, she made a comment about my skin saying I'm not aging well and should use skin creams. I made fun of her comment but it got me thinking. Long story short, I compared photos from my time with her and now. I'm looking jaggered and tired around 3 months after I began using Minoxidil. I've been reading that people have suffered dark circles and tiredness after using it. I think the Minoxidil is aging my face but if I give it up, I'll probably go bald! Has anyone used anti aging - anti wrinkle creams with any success? Other option would be an alternative to Mixoxidil that doesn't age the skin, not heard of any though. Any suggestions?
 
Bigmac

Bigmac

Administrator
Staff member
Could it be coincidence that you began aging shortly after using minoxidil?
I have read online people mention this before so it possibly does occur, maybe try some anti wrinkle cream if you're not prepared to stop using minoxidil.
Keep us updated on how you get on.
All the best.
Bm.
 
V

Velvet Underground

valued member
I'm going to use Nivea anti wrinkle cream for men to see if it makes a difference.
 
L

LSK

Valued member
This is why I am reluctant to try Minoxidil. Apparently it breaks down the collagen in your skin. I don't think a skin cream would be able to counteract that but I'd be interested to hear how you get on.
 
don1966

don1966

Valued member
I'm thinking about giving up minoxidil for that reason and really don't think it's doing anything for my hair. One problem is that I've heard it can cause a massive shed by going cold turkey. Has anyone any advise about stopping minoxidil any experience with sheading?
 
C

Coopman

Valued member
Don

When I gave up using Minox I started shedding after about 9 weeks, the shed stopped after about 4mths. Lost quite a bit of hair but I just could not be bothered using the stuff anymore. If I was younger I would have carried on using it.
However I respond well to Finasteride.
It was quite alarming for me seeing such an intense shed though.
 
Last edited:
don1966

don1966

Valued member
Thanks coopman, now l don't know what to do, if I have a shed I'm going to look very thin as my hairs not the thickest. I just hate to be a slave to this stuff😬
 
C

Coopman

Valued member
It will only shed the hairs that have regrown as a result of Minoxidil usage.

However if it has thickened some of your existing hair then expect them to become thinner in 3-6months.

Might be worth researching using Finasteride as your gains from that may outweigh the minoxidil gains.
 
Bigmac

Bigmac

Administrator
Staff member
Yes keep us informed how you get on.
 
bullitnut

bullitnut

4 awesome repairs with SMG
This is an interesting thread, are there actually any scientific links to the fact it causes aging, I only ask as I get its a pain In the arse using it every day and it can be messy and expensive but when I was on it I never experienced any aging effects to be honest.

 
don1966

don1966

Valued member
Well looks like I'm staying on it for the minute just ordered some more.
 
P

Paulina Roy

Member
I would love to talk to your about a better proucdt what is naturally based and we are clinically proven to stimulate new hair growth with no Harsh chemicals. PLEASE reach out to me. PLLLLEEEASE.I work with Moant great results for you to see here is one of them.
 

Attachments

  • mens 2.jpg
    mens 2.jpg
    65.2 KB · Views: 1,053
bullitnut

bullitnut

4 awesome repairs with SMG
don1966 wrote:
Well looks like I'm staying on it for the minute just ordered some more.
Without wanting to sound rude (please don't take this the wrong way)do you think it could possibly be you just worrying about aging due to Minox use because youve read posts on forums about it?......i'm not saying it doesn't have an effect on you i'm just confused as there are thousands if not millions of people using it worldwide and only a limited number of posts about this on the net.....that and the fact i never had an issue myself has got me thinking could it be coincidence or does it actually cause these issues*nl
 
don1966

don1966

Valued member
Yeh I think your right bullitnut,don't mind ageing so much with hair but ageing without hair that's not a good look for me anyway.
 
Top